Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 16, NWS Grand Forks, ND

May 30, 2011Pennington County, Polk County, Red Lake County, Minnesota; Grand Forks County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at May 30, 2011, 9:40 PM CDT for Pennington County, Polk County, Red Lake County, Minnesota; Grand Forks County, North Dakota. It was in force for 65 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2011, 9:40 PM CDT (02:40 UTC)
Expired
May 30, 2011, 10:45 PM CDT
In force
65 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Pennington County, MN, Polk County, MN, Red Lake County, MN, Grand Forks County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 53 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 9:48 PM CDTTSTM WND GST 612 W Eldred, MNELDRED NDAWN
May 30, 10:00 PM CDTTSTM WND DMGCrookston, MNMANY REPORTS OF DAMAGE ACROSS THE CITY...POWERLINES DOWN...TREES DOWN...AND STREET SIGNS BLOWN OVER.
May 30, 10:00 PM CDTTSTM WND GST 68Fisher, MN
May 30, 10:05 PM CDTTSTM WND DMGCrookston, MNMEDIUM TO LARGE TREE BRANCHES DOWN IN CITY OF CROOKSTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 3:52 PM CDTTornado WatchSPC7 hr
May 30, 8:43 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 2.7 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2011-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2011-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 657 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
443 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
657 m²/s²
0-3 km storm-relative helicity
727 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

935 
WUUS53 KFGF 310240
SVRFGF
MNC113-119-125-NDC035-310345-
/O.NEW.KFGF.SV.W.0016.110531T0240Z-110531T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
940 PM CDT MON MAY 30 2011

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN PENNINGTON COUNTY IN NORTHWEST MINNESOTA...
  WESTERN POLK COUNTY IN NORTHWEST MINNESOTA...
  WESTERN RED LAKE COUNTY IN NORTHWEST MINNESOTA...
  GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA...

* UNTIL 1045 PM CDT

* AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THE STORMS WERE     
  LOCATED ALONG A LINE EXTENDING FROM MAYVILLE TO 3 MILES EAST OF    
  NIELSVILLE TO 3 MILES SOUTHEAST OF FLOM...MOVING TO THE
  NORTH AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NORTHWOOD AROUND 950 PM CDT.
  HAROLD...ELDRED AND KEMPTON AROUND 955 PM CDT.
  CROOKSTON...MAPLE BAY AND GRAND FORKS AROUND 1000 PM CDT.

* THIS IS A SEPARATE THUNDERSTORM CLUSTER FROM THE TORNADIC ONE.
  THIS HAS A HISTORY OF WIND DAMAGE.  

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORMS
INCLUDE HOLMES...DUGDALE...THOMPSON...RED LAKE FALLS...GRAND FORKS
AND EAST GRAND FORKS.

FOR MOTORISTS ON INTERSTATE 29...SEVERE THUNDERSTORMS WILL BE
BETWEEN...MILE MARKERS 123 AND 159...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4751 9616 4765 9689 4767 9690 4767 9764
      4818 9760 4820 9730 4819 9715 4817 9713
      4817 9684 4813 9613
TIME...MOT...LOC 0238Z 216DEG 46KT 4745 9737 4756 9669
          4720 9601
WIND...HAIL 70MPH 1.00IN

$$

DTR
2 follow-up statements
567 
WWUS53 KFGF 310315
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1015 PM CDT MON MAY 30 2011

MNC113-119-125-NDC035-310345-
/O.CON.KFGF.SV.W.0016.000000T0000Z-110531T0345Z/
PENNINGTON MN-RED LAKE MN-GRAND FORKS ND-POLK MN-
1015 PM CDT MON MAY 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
POLK...WESTERN RED LAKE AND WESTERN PENNINGTON COUNTIES IN NORTHWEST
MINNESOTA...AND GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA UNTIL
1045 PM CDT...

AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH.  THE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 4 MILES EAST OF THOMPSON TO 3
MILES WEST OF RED LAKE FALLS TO 6 MILES NORTH OF RINDAL...MOVING TO
THE NORTHEAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EAST GRAND FORKS...WYLIE AND ST. HILAIRE AROUND 1020 PM CDT.
  KEY WEST...EUCLID AND MANVEL AROUND 1025 PM CDT.
  SHERACK AROUND 1030 PM CDT.
  THIEF RIVER FALLS AND TABOR AROUND 1035 PM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS
INCLUDE MALLORY...JOHNSTOWN AND ANGUS.

FOR MOTORISTS ON INTERSTATE 29...SEVERE THUNDERSTORMS WILL BE
BETWEEN...MILE MARKERS 141 AND 159...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4751 9616 4765 9689 4767 9690 4767 9764
      4818 9760 4820 9730 4819 9715 4817 9713
      4817 9684 4813 9613
TIME...MOT...LOC 0315Z 216DEG 46KT 4783 9696 4794 9627
          4764 9605

$$

DTR
298 
WWUS53 KFGF 310341
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1041 PM CDT MON MAY 30 2011

MNC113-119-125-NDC035-310351-
/O.EXP.KFGF.SV.W.0016.000000T0000Z-110531T0345Z/
PENNINGTON MN-RED LAKE MN-GRAND FORKS ND-POLK MN-
1041 PM CDT MON MAY 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN POLK...WESTERN RED
LAKE AND WESTERN PENNINGTON COUNTIES IN NORTHWEST MINNESOTA...AND
GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA WILL EXPIRE AT 1045 PM
CDT...

WIND DAMAGE WAS REPORTED IN THE FISHER AND CROOKSTON AREAS WITH THIS 
LINE OF THUNDERSTORMS. 

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

LAT...LON 4751 9616 4765 9689 4767 9690 4767 9764
      4818 9760 4820 9730 4819 9715 4817 9713
      4817 9684 4813 9613
TIME...MOT...LOC 0341Z 216DEG 46KT 4810 9667 4821 9597
          4791 9576

$$

DTR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 7:57 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 30, 7:57 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
757 PM CDT MON MAY 30 2011

.DISCUSSION...

WILL BE BRIEF THIS EVENING WITH IMPENDING SEVERE WEATHER. A SQUALL
LINE HAS DEVELOPED AND IS MOVING INTO THE SOUTHERN VALLEY...WITH A
HISTORY OF WIND DAMAGE. EXPECT THIS LINE TO PROPAGATE NORTHEAST
THIS EVENING WITH SEVERE STORMS POSSIBLE. EXPECT THE MAIN THREAT
TO BE WIND DAMAGE...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED
OUT GIVEN THE PROXIMITY TO THE SFC LOW AND INSTABILITY. THE GRIDS
ARE IN GOOD SHAPE WITH NO CHANGES NEEDED.

&&

.AVIATION...

A STRONG TO SEVERE LINE OF THUNDERSTORMS IS DEVELOPING IN THE
SOUTHERN RED RIVER VALLEY...AND WILL THEN PROPAGATE NORTHEASTWARD
OVERNIGHT. BEST CHANCES FOR STRONG CONVECTION EXIST AT
KFAR...KTVF AND KBJI AFTER 00 UTC TONIGHT. GUSTY EASTERLY FLOW
WILL SHIFT TO THE WEST OVERNIGHT AFTER SURFACE TROUGH
PASSAGE...BUT CEILINGS ARE LIKELY TO REMAIN MVFR.

&&

.PREV DISCUSSION... /ISSUED 226 PM CDT MON MAY 30 2011/

DISCUSSION...FORECAST CHALLENGE CONCERNS SEVERE THREAT LATE
AFTERNOON INTO TONIGHT AND HIGH WIND POTENTIAL TUESDAY.

AS CLEARING CONTINUES ACROSS SOUTHERN FA REMAINDER OF THIS
AFTERNOON ALLOWING STRONG HEATING WARM FRONTAL BOUNDARY TO SURGE
NORTHWARD FROM SURFACE LOW ACROSS EAST CENTRAL SD WITH TRAILING
COLD FRONT INTO CENTRAL NE. INITIAL CAPPING IN WARM SECTOR
PROGGED TO COOL FROM RUC GUIDANCE BETWEEN 21-00Z. DEEP SEVERE
CONVECTIVE INITIATION FROM MODEL GUIDANCE ACROSS E SD INTO NE TO
EXPAND NORTHWARD INTO SOUTHERN FA PROPAGATING ENE THROUGH THE
EVENING AHEAD OF COLD FRONT. NOT SURE AT THIS TIME NORTHERN EXTENT
OF SEVERE POTENTIAL HOWEVER WILL TRIM BACK ON SEVERE MENTION BASED
ON FAVORED CONVECTIVE PARAMETERS TO AREAS FROM VALLEY EAST. WILL
BE CONCERN ABOUT ALL ASPECTS OF SEVERE WEATHER WITH SURFACE LOW
VCNTY OF FA. WITH PRECIPITABLE H2O VALUES NEAR 1.75 INCHES AND K
INDICES IN THE 30S WILL NEED TO MONITOR EVENT FOR LOCALIZED FLASH
FLOODING CONCERNS. AS LOW LIFTS NORTHWARD COLD ADVECTION BEGINS TO
WRAP INTO SYSTEM WITH BEST COOLING ACROSS WESTERN FA WITH WARMEST
MINIMUMS ACROSS FAR EASTERN FA.

WIND PRIMARY CONCERN TUESDAY. UPPER LOW TO TRACK EAST ALONG
INTERNATIONAL BORDER AREA TUESDAY PUTTING FA IN PRIME AREA FOR
STRONG WINDS. GOOD PUSH OF COLD ADVECTION WILL NOT ONLY LIMIT
TEMPERATURE RECOVERY BUT SET UP DEEP MIXED LAYER. MODELS SUGGEST
40 TO 50KTS TO MIX DURING THE AFTERNOON. CONCERNS ARE CLOUD COVER
WRAPPING AROUND LOW WHICH MAY LIMIT MIXING TO AN EXTENT. ALSO DUE
WESTERLY FLOW NOT FAVORABLE FOR HIGH WIND WITHIN VALLEY. FAVORED
LOCATION FOR STRONGEST WINDS WILL BE HIGHER TERRAIN ACROSS AREAS
WEST OF VALLEY. WILL ISSUE HIGH WIND WATCH FOR ABOVE AREA AND
LATER SHIFTS WILL LIKELY NEED WIND ADVISORY FOR LARGE PORTION OF
FA. WITH CLOUDS AND STRONG COLD ADVECTION TEMPERATURES WILL ONLY
SEE MINOR RECOVERY. WRAP AROUND PCPN LOOKS TO BE CONFINED TO NORTH
HALF OF FA.

AS SURFACE/UPPER LOW TRACK EAST ACROSS ONTARIO TUESDAY NIGHT WINDS
WILL DIMINISH SOMEWHAT WITH DRYING COLUMN FROM WEST TO EAST. FAR
EAST TO STAY IN LIGHT PCPN/CLOUDS AND WIND LONGEST WITH PROXIMITY
TO LOW. WILL ACTUALLY SEE RESPECTABLE WARM ADVECTION OVERNIGHT AND
WITH MIXING LOWS IN THE 40S SEEM REASONABLE.

HIGH PRESSURE CROSSES FA WEDNESDAY. CONTINUED WARM ADVECTION
HOWEVER MIXING WILL BE LIGHT. WILL SEE PLENTY OF SOLAR HOWEVER
TEMPERATURES LIKELY TO REMAIN AT OR BLO AVERAGE.

STRONG WARM ADVECTION PATTERN SETS UP WED NIGHT INTO THURSDAY
AHEAD OF NEXT WAVE. CLOUDS AND POTENTIAL PCPN MAY OFFSET STRONG
WARMING ALOFT SO TEMPERATURES MAY BY A CHALLENGE. WILL FOR NOW
MAINTAIN LOW-MID RANGE CHC POPS.

DISCUSSION...FORECAST CHALLENGE CONCERNS SEVERE THREAT LATE
AFTERNOON INTO TONIGHT AND HIGH WIND POTENTIAL TUESDAY.

AS CLEARING CONTINUES ACROSS SOUTHERN FA REMAINDER OF THIS
AFTERNOON ALLOWING STRONG HEATING WARM FRONTAL BOUNDARY TO SURGE
NORTHWARD FROM SURFACE LOW ACROSS EAST CENTRAL SD WITH TRAILING
COLD FRONT INTO CENTRAL NE. INITIAL CAPPING IN WARM SECTOR
PROGGED TO COOL FROM RUC GUIDANCE BETWEEN 21-00Z. DEEP SEVERE
CONVECTIVE INITIATION FROM MODEL GUIDANCE ACROSS E SD INTO NE TO
EXPAND NORTHWARD INTO SOUTHERN FA PROPAGATING ENE THROUGH THE
EVENING AHEAD OF COLD FRONT. NOT SURE AT THIS TIME NORTHERN EXTENT
OF SEVERE POTENTIAL HOWEVER WILL TRIM BACK ON SEVERE MENTION BASED
ON FAVORED CONVECTIVE PARAMETERS TO AREAS FROM VALLEY EAST. WILL
BE CONCERN ABOUT ALL ASPECTS OF SEVERE WEATHER WITH SURFACE LOW
VCNTY OF FA. WITH PRECIPITABLE H2O VALUES NEAR 1.75 INCHES AND K
INDICES IN THE 30S WILL NEED TO MONITOR EVENT FOR LOCALIZED FLASH
FLOODING CONCERNS. AS LOW LIFTS NORTHWARD COLD ADVECTION BEGINS TO
WRAP INTO SYSTEM WITH BEST COOLING ACROSS WESTERN FA WITH WARMEST
MINIMUMS ACROSS FAR EASTERN FA.

WIND PRIMARY CONCERN TUESDAY. UPPER LOW TO TRACK EAST ALONG
INTERNATIONAL BORDER AREA TUESDAY PUTTING FA IN PRIME AREA FOR
STRONG WINDS. GOOD PUSH OF COLD ADVECTION WILL NOT ONLY LIMIT
TEMPERATURE RECOVERY BUT SET UP DEEP MIXED LAYER. MODELS SUGGEST
40 TO 50KTS TO MIX DURING THE AFTERNOON. CONCERNS ARE CLOUD COVER
WRAPPING AROUND LOW WHICH MAY LIMIT MIXING TO AN EXTENT. ALSO DUE
WESTERLY FLOW NOT FAVORABLE FOR HIGH WIND WITHIN VALLEY. FAVORED
LOCATION FOR STRONGEST WINDS WILL BE HIGHER TERRAIN ACROSS AREAS
WEST OF VALLEY. WILL ISSUE HIGH WIND WATCH FOR ABOVE AREA AND
LATER SHIFTS WILL LIKELY NEED WIND ADVISORY FOR LARGE PORTION OF
FA. WITH CLOUDS AND STRONG COLD ADVECTION TEMPERATURES WILL ONLY
SEE MINOR RECOVERY. WRAP AROUND PCPN LOOKS TO BE CONFINED TO NORTH
HALF OF FA.

AS SURFACE/UPPER LOW TRACK EAST ACROSS ONTARIO TUESDAY NIGHT WINDS
WILL DIMINISH SOMEWHAT WITH DRYING COLUMN FROM WEST TO EAST. FAR
EAST TO STAY IN LIGHT PCPN/CLOUDS AND WIND LONGEST WITH PROXIMITY
TO LOW. WILL ACTUALLY SEE RESPECTABLE WARM ADVECTION OVERNIGHT AND
WITH MIXING LOWS IN THE 40S SEEM REASONABLE.

HIGH PRESSURE CROSSES FA WEDNESDAY. CONTINUED WARM ADVECTION
HOWEVER MIXING WILL BE LIGHT. WILL SEE PLENTY OF SOLAR HOWEVER
TEMPERATURES LIKELY TO REMAIN AT OR BLO AVERAGE.

STRONG WARM ADVECTION PATTERN SETS UP WED NIGHT INTO THURSDAY
AHEAD OF NEXT WAVE. CLOUDS AND POTENTIAL PCPN MAY OFFSET STRONG
WARMING ALOFT SO TEMPERATURES MAY BY A CHALLENGE.

LONG TERM...THURSDAY NIGHT THROUGH MONDAY

GFS/ECMWF IN GOOD OVERALL AGREEMENT WITH SYNOPTIC-SCALE FEATURES...
BOTH SHOWING A WEST COAST TROUGH AND OHIO RIVER VALLEY RIDGE. THIS
WILL KEEP SOUTHWEST FLOW ALOFT ACROSS THE FORECAST AREA...ALLOWING
MULTIPLE SHORT-WAVES TO MOVE THROUGH THE REGION. THE STRONGEST OF
THESE LOOKS TO IMPACT THE AREA THURSDAY NIGHT AND FRIDAY WITH
ANOTHER ROUND OF THUNDERSTORMS POSSIBLE. WILL KEEP POPS AT 30
PERCENT GIVEN TIMING AND COVERAGE UNCERTAINTY. MOST OF NEXT WEEKEND
LOOKS DRY AS SURFACE HIGH PRESSURE ATTEMPTS TO BUILD ACROSS THE
NORTHERN PLAINS. TEMPERATURES THROUGH THE PERIOD WILL REACH THE 70S
FOR DAYTIME HIGHS AND 50S FOR NIGHTTIME LOWS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
     NDZ014-015-024-026-028-038-049-052-053.

MN...NONE.
&&

DK
Hazardous weather outlook, May 30, 3:20 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
320 PM CDT MON MAY 30 2011

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-312030-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
320 PM CDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATE THIS AFTERNOON OR
EARLY EVENING. THE STORMS WILL MOVE IN FROM NE SOUTH DAKOTA. THE
STORMS WILL MOST LIKELY PRODUCE SOME LARGE HAIL AND DAMAGING WINDS
ALONG AND EAST OF A LINE FROM LISBON TO MAYVILLE TO GRAND FORKS TO
ROSEAU.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY WEST TO SOUTHWEST WINDS ARE FORECAST FOR TUESDAY. WINDS MAY
BE 30 TO 45 MPH WITH HIGHER GUSTS. A HIGH WIND WATCH HAS BEEN ISSUED
FOR TUESDAY. WINDS ARE EXPECTED TO BE STRONGEST OVER THE DEVILS
LAKE BASIN AND POINTS SOUTH.

ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE THURSDAY AND WILL BE
MOST LIKELY IN THE SOUTHERN RED RIVER VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

JK

In the hours before

Local storm report, May 30, 9:13 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
913 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     MOORHEAD                46.86N 96.76W
05/30/2011                   CLAY               MN   LAW ENFORCEMENT

            SEMI-TRUCK ROLLED OVER DUE TO POSSIBLE THUNDSTORM WINDS
            AT MILE MARKER 6.

&&

SROWE
Local storm report, May 30, 9:16 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
916 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     WEST FARGO              46.87N 96.90W
05/30/2011                   CASS               ND   TRAINED SPOTTER

            LARGE COTTONWOD TREES DOWN IN WEST FARGO, POWER OUT AS
            WELL.

&&

MEWENS
Local storm report, May 30, 9:21 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
921 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     FUNNEL CLOUD     2 E HARWOOD             46.98N 96.84W
05/30/2011                   CASS               ND   LAW ENFORCEMENT

            FUNNEL CLOUD SPOTTED 2 MILES EAST OF HARWOOD.

0915 PM     TSTM WND DMG     NW HARWOOD              46.98N 96.88W
05/30/2011                   CASS               ND   TRAINED SPOTTER

            60 FOOT TREE BLOWN OVER.

&&

SROWE
Local storm report, May 30, 9:23 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
923 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     4 NW HARWOOD            47.02N 96.94W
05/30/2011                   CASS               ND   TRAINED SPOTTER

            60 FOOT TREE BLOWN OVER.

&&

SROWE
Local storm report, May 30, 9:28 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
928 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     FARGO                   46.88N 96.82W
05/30/2011                   CASS               ND   PUBLIC

            SMALL TREES BLOWN OVER NEAR 3RD AVENUE NORTH...6 BLOCK
            STRETCH.

&&

SROWE
Local storm report, May 30, 9:35 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
935 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FUNNEL CLOUD     6 S GRAND FORKS         47.83N 97.07W
05/30/2011                   GRAND FORKS        ND   LAW ENFORCEMENT

            ROTATION SPOTTED 6 MILES SOUTH OF GRAND FORKS

0932 PM     HAIL             GRAND FORKS             47.92N 97.07W
05/30/2011  E0.75 INCH       GRAND FORKS        ND   PUBLIC

            PENNY-SIZED HAIL IN SOUTH GRAND FORKS

&&

SROWE

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:47 PM CDTTornado WarningFGFClay43 min
May 30, 8:58 PM CDTTornado WarningFGFPolk47 min
May 30, 9:06 PM CDTTornado WarningFGFPolk39 min
May 30, 9:12 PM CDTTornado WarningFGFGrant48 min
May 30, 9:22 PM CDTSevere Thunderstorm WarningFGFBecker, Clay, Norman38 min
May 30, 9:43 PM CDTTornado WarningFGFPolk47 min
May 30, 9:48 PM CDTSevere Thunderstorm WarningFGFNorman, Polk27 min
May 30, 9:50 PM CDTSevere Thunderstorm WarningFGFKittson25 min
May 30, 10:12 PM CDTFlash Flood WarningFGFGrant9 hr
May 30, 10:20 PM CDTAreal Flood AdvisoryFGFPolk8 hr
May 30, 10:21 PM CDTSevere Thunderstorm WarningFGFBecker, Beltrami, Clearwater, Hubbard, Mahnomen, Otter Tail and 2 more54 min
May 30, 10:33 PM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater, Kittson, Lake of the Woods, Marshall, Pennington and 3 more57 min
May 30, 11:16 PM CDTSevere Thunderstorm WarningFGFBeltrami29 min
May 31, 3:44 AM CDTWind AdvisoryFGFBecker, Beltrami, Clay, Clearwater, Grant, Hubbard and 11 more19 hr
May 30, 7:42 PM CDTSevere Thunderstorm WarningFGFRansom, Richland, Sargent63 min
May 30, 8:21 PM CDTSevere Thunderstorm WarningFGFRansom, Sargent24 min
May 30, 8:34 PM CDTTornado WarningFGFRichland26 min
May 31, 6:12 PM CDTHigh Wind WarningFGFBarnes, Benson, Cavalier, Eddy, Griggs, Nelson and 4 more3 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2011Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.